MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO GRASPER PEN 45 LEFT *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US ARTHRO GRASPER PEN 45 LEFT *EA; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and inspected.The handle seems loose as though it is broken/missing a spring inside that provides tension.The jaws do not operate as intended, thus confirming this complaint.The handle is discolored and the device is extremely worn.This type of failure can be attributed to normal field wear.From the lot number provided, this device is 11 years old and therefore possibly seen very heavy use, further, a review into the depuy mitek complaints system revealed no other complaints for this lot of devices.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Dhr: a review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.This report is being filed from the remetrex complaint management system as required under mitek¿s corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales representative reported that during a shoulder repair that the customer's penetrating grasper 45 degree left, broke when penetrating the rotator cuff.The sales representative confirmed nothing broke off or fell inside the patient.The surgeon completed the procedure with another device with no patient consequences or delay.The sales representative reported that the device has seen heavy use.

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8024870
Report Number1221934-2018-52497
Device Sequence Number13751748
Product Code NBH
UDI-Device Identifier10886705003853
UDI-Public10886705003853
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214602
Device Lot Number2H2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2013
Initial Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1